Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 13, 2008, 3:33 PM CST for 7 counties in Minnesota; Brookings County, South Dakota. It took effect at Feb 14, 2008, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 3:33 PM CST (21:33 UTC)
- In effect from
- Feb 14, 2008, 9:00 AM CST
- Expired
- Feb 14, 2008, 2:35 PM CST
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 132133 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 333 PM CST WED FEB 13 2008 .GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION ON THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. MNZ071-072-080-081-089-090-097-SDZ040-140545- /O.NEW.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 333 PM CST WED FEB 13 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT...WITH SPEEDS OF 15 TO 25 MPH EXPECTED THROUGH THE DAY THURSDAY. THE GUSTY WINDS WILL COMBINE WITH DAYTIME TEMPERATURES FALLING THROUGH THE SINGLE DIGITS ABOVE ZERO...TO PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 BELOW DURING THE LATE MORNING AND AFTERNOON. WINDS WILL SUBSIDE THROUGH THURSDAY EVENING...BUT AS TEMPERATURES CONTINUE TO DROP BELOW ZERO...WIND CHILL READINGS WILL REMAIN IN THE 20S BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ JH
5 follow-up statements
000 WWUS43 KFSD 140343 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 943 PM CST WED FEB 13 2008 .GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION LATE TONIGHT AND THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. MNZ071-072-080-081-089-090-097-SDZ040-141145- /O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 943 PM CST WED FEB 13 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS ARE EXPECTED THROUGH THE DAY THURSDAY. THE GUSTY WINDS WILL COMBINE WITH DAYTIME TEMPERATURES FALLING THROUGH THE SINGLE DIGITS ABOVE ZERO...TO PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 BELOW DURING THE LATE MORNING AND AFTERNOON. WINDS WILL SUBSIDE THROUGH THURSDAY EVENING...BUT AS TEMPERATURES CONTINUE TO DROP BELOW ZERO...WIND CHILL READINGS WILL REMAIN IN THE 20S BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ JH
000 WWUS43 KFSD 140727 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 127 AM CST THU FEB 14 2008 .A BAND OF FREEZING RAIN WILL PERSIST ACROSS FAR SOUTHERN PARTS OF THE AREA EARLY THIS MORNING. OTHERWISE...GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION LATE TONIGHT AND THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. IAZ001-012-SDZ066>071-141200- /O.NEW.KFSD.ZR.Y.0001.080214T0727Z-080214T1200Z/ LYON-SIOUX-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 127 AM CST THU FEB 14 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. A PERSISTENT BAND OF LIGHT FREEZING RAIN WILL CONTINUE ACROSS FAR SOUTHEASTERN SOUTH DAKOTA INTO PARTS OF NORTHWEST IOWA. AT 100 AM CST...ICY ROADS WERE REPORTED IN TYNDALL AS WELL AS AN ACCIDENT. AREAS THAT SHOULD BE MOST AFFECTED BY THIS FREEZING RAIN WILL BE BERESFORD...WAKONA...TYNDALL...ROCK VALLEY AND ROCK RAPIDS. PLEASE BE PREPARED FOR SLICK ROADS EARLY THIS MORNING IF YOU PLAN TO TRAVEL IN THESE LOCATIONS. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MNZ071-072-080-081-089-090-097-SDZ040-141530- /O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 127 AM CST THU FEB 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. WINDS WILL SWITCH TO THE NORTH AND INCREASE LATE TONIGHT. WIND SPEEDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS ARE EXPECTED THROUGH THE DAY THURSDAY. THE GUSTY WINDS WILL COMBINE WITH DAYTIME TEMPERATURES FALLING THROUGH THE SINGLE DIGITS ABOVE ZERO...TO PRODUCE WIND CHILL VALUES OF 20 BELOW TO 25 BELOW DURING THE LATE MORNING AND AFTERNOON. WINDS WILL SUBSIDE THROUGH THURSDAY EVENING...BUT AS TEMPERATURES CONTINUE TO DROP BELOW ZERO...WIND CHILL READINGS WILL REMAIN IN THE 20S BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$
000 WWUS43 KFSD 140955 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 AM CST THU FEB 14 2008 .GUSTY NORTHERLY WINDS WILL BRING ANOTHER SHOT OF ARCTIC AIR INTO THE REGION LATE TONIGHT AND THURSDAY. FALLING DAYTIME TEMPERATURES WILL COMBINE WITH THE STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS FROM LATE THURSDAY MORNING INTO THURSDAY EVENING...FROM EAST CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. IAZ001-012-SDZ066>071-141100- /O.CAN.KFSD.ZR.Y.0001.000000T0000Z-080214T1200Z/ LYON-SIOUX-TURNER-LINCOLN-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 355 AM CST THU FEB 14 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZING RAIN ADVISORY. WHILE SOME VERY LIGHT FREEZING RAIN WILL BE POSSIBLE EARLY THIS MORNING...IT SHOULD CHANGE TO ALL SNOW BY MID MORNING. SNOW AMOUNTS ARE NOT EXPECTED TO EXCEED AN INCH. $$ MNZ071-072-080-081-089-090-097-SDZ040-141800- /O.CON.KFSD.WC.Y.0008.080214T1500Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 355 AM CST THU FEB 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. NORTH WINDS OF 20 TO 25 MPH WILL COMBINE WITH FALLING TEMPERATURES INTO THE SINGLE DIGITS TO CREATE WIND CHILL VALUES OF 20 BELOW TO 25 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$
000 WWUS43 KFSD 141559 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 959 AM CST THU FEB 14 2008 .FALLING DAYTIME TEMPERATURES WILL COMBINE WITH STRONG WINDS TO PRODUCE DANGEROUS WIND CHILLS THROUGH THE EVENING. MNZ071-072-080-081-089-090-097-SDZ040-150000- /O.CON.KFSD.WC.Y.0008.000000T0000Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 959 AM CST THU FEB 14 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTH WINDS OF 20 TO 25 MPH WILL COMBINE WITH TEMPERATURES FALLING INTO THE SINGLE DIGITS TO CREATE WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ LIEBL
000 WWUS43 KFSD 142035 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 235 PM CST THU FEB 14 2008 .BITTERLY COLD WIND CHILLS ARE NO LONGER EXPECTED...AS NORTHWEST WINDS WILL SLOWLY DECREASE THIS AFTERNOON AND EVENING. HOWEVER... WIND CHILL VALUES ARE STILL EXPECTED TO RANGE FROM ZERO TO 20 BELOW ZERO THROUGH FRIDAY MORNING. MNZ071-072-080-081-089-090-097-SDZ040-142145- /O.CAN.KFSD.WC.Y.0008.000000T0000Z-080215T0600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 235 PM CST THU FEB 14 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. ALTHOUGH THE WIND CHILL ADVISORY HAS BEEN CANCELLED...WIND CHILL VALUES WILL STILL RANGE FROM ZERO TO 20 BELOW ZERO THROUGH FRIDAY MORNING. $$ LIEBL
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 13, 11:37 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Feb 13, 11:37 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD ...UPDATED AVN SECTION 1137 AM CST WED FEB 13 2008 .DISCUSSION... HAVE TWEAKED THE GRIDS AND ZFP FOR SHORT TERM CONCERNS. STRATUS HAS ADVECTED THRU THE CWFA...AS FAR WEST AS THE JAMES RIVER VALLEY AS THE 925MB FLOW BECOMES INCREASINGLY BACKED TO THE SE. THEREFORE HAVE LOWERED HIGHS A BIT FM THE JAMES VALLEY EWD. HOWEVER...DID NOT WANT TO GET TOO CRAZY WITH COOLING OFF THE TEMPS AS THE WAA IS VERY STRONG WITH RISING DEWPTS. WHAT I ANTICIPATE...IS THAT MANY HIGHS IN OUR ERN TWO THIRDS WL BE REALIZED VERY LATE THIS AFTERNOON OR EVENING AHEAD OF THE FROPA LATER TONIGHT. THE EDGE OF THE STRATUS IS ALONG THE MO RIVER VALLEY NEAR YANKTON AND SIOUX CITY. SHORT TERM MODEL GUIDANCE DOES NOT DEPICT THIS WELL AT ALL. CLEARING FOR YANKTON AND SIOUX CITY IS PROBLEMATIC AS WE HAVE TWO MECHANISMS GOING ON BATTLING EACH OTHER. FIRST...THE LOW LEVEL WINDS WL BE FM THE S OR SE WHICH SHOULD ADVECT THE STRATUS NWD FM THE MO RIVER VALLEY...ALLOWING THOSE AREAS TO GO PARTLY CLOUDY. HOWEVER...WITH WAA ALOFT...THE THERMAL INVERSION IS ALSO STRENGTHENING OVER THE SNOW COVER...WHICH WL TEND TO HOLD THE STRATUS IN PLACE. FOR NOW...BELIEVE THAT YANKTON WL INDEED GO PARTLY CLOUDY. BUT IN THE VALLEY FOR SIOUX CITY...THEY MAY HAVE TO WAIT UNTIL LATE AFTERNOON TO SEE ANY SUNSHINE. DIXON COUNTY WILL BE PARTLY CLOUDY THRU THE AFTERNOON HOWEVER. PCPN WISE...THE CURRENT ROUND OF -SN TO THE NORTH OF THE FA APPEARS TO BE MOVG STRAIGHT EWD PER THE KABR 88D. THEREFORE LOWERED OUR CHCS TO ONLY SLIGHT FOR -SN THIS AFTERNOON IN OUR FAR NORTH. && .AVIATION... AT THIS POINT...KSUX IS THE MOST PROBLEMATIC TAF IN THE FSD CWFA. THE EDGE OF THE STRATUS CONTS TO BE RIGHT ALONG THE MO RIVER VALLEY. THERE ARE SOME HINTS ON THE LAST COUPLE OF IR SATELLITE FRAMES THAT THE STRATUS MAY OOZE NWD FM THE KSUX IMMEDIATE AREA...BUT IT MAY TAKE A WHILE BEING THAT KSUX IS A VALLEY LOCATION...AND ALSO FIGHTING SOME WAA ABOVE THE SFC LOCKING A STRENGHTENING THERMAL INVERSION IN PLACE. BUT AT ANY RATE...FOR NOW PLAYED THE CLEARING POTENTIAL FOR KSUX LATE TODAY...BEFORE BRINGING THE STRATUS BACK IN WITH THE FROPA LATE TONIGHT ALONG WITH IFR SNOW SHOWERS. IF KSUX DOES BREAK OUT THIS EVENING...WILL HAVE TO WATCH FOR IFR OR LIFR FOG DEVELOPMENT BEFORE THE FROPA. KHON AND KFSD WL BE DEEPER INTO THE STRATUS. CIGS SHOULD BE BLO 1000 FEET AGL THRU THE FROPA PASSAGE WITH A LOT OF MVFR VIS IN PLACE. ALSO EXPECTING POST FRONTAL SNOW LATER TONIGHT AT KFSD AND KHON WITH SOME POSSIBLE TEMPORARY IFR VIS WITH THE SNOW. THOUGHTS ARE THAT AT ALL THREE SITES...FURTHER BEHIND THE FRONT WHEN THE WIND KICKS UP...WL EVENTUALLY GO MVFR BECAUSE OF DECENT MIXING POTENTIAL. && .PREV DISCUSSION... PER WATER VAPOR IMAGE...NEXT UPPER WAVE TO AFFECT OUR AREA IS DROPPING OUT OF CANADA INTO MONTANA THIS MORNING. THIS SHORTWAVE AND ASSOCIATED SURFACE LOW WILL PUSH INTO THE NORTHERN PLAINS BY LATER THIS AFTERNOON...WITH STRONG MID LEVEL WAA AND ISENTROPIC LIFT OUT AHEAD OF THE SYSTEM. WITH STRONG SOUTHERLY FLOW DEVELOPING OVER THE REGION...WILL REALIZE MUCH WARMER TEMPERATURES THIS AFTERNOON AS 925 MB TEMPERATURES GET AS WARM AS 3 DEGREES C OVER OUR FAR SOUTHWESTERN ZONES LATER ON TODAY. WHILE NOT BE AS WARM BACK TO THE EAST...WITH 925 MB TEMPS AROUND -6 C OVER OUR SOUTHWESTERN MINNESOTA ZONES...THOUGH STILL MUCH MILDER THAN IN RECENT DAYS. WHAT THIS TRANSLATES TO IN TERMS OF SURFACE TEMPERATURES...LOOK FOR HIGHS THIS AFTERNOON IN THE MID 30S IN THE SOUTHWEST TO LOWER 20S IN THE NORTHEAST. WITH NEARING LOW PRESSURE AND AFOREMENTIONED MID LEVEL FORCING...WILL SEE A SMALL CHANCE OF PRECIPITATION OVER OUR NORTHERN ZONES BY AFTERNOON. WILL STILL BE COLD ENOUGH OVER THIS AREA THAT MOST OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW...THOUGH BY THIS EVENING...ENOUGH WARM AIR WILL WORK IN ALOFT THAT SOME OF THE PRECIPITATION COULD START AS FREEZING RAIN IN OUR SOUTHWEST AFTER 00Z. WITH BEST UPPER LEVEL FORCING WITH THE MAIN WAVE REMAINING OVER NORTH DAKOTA AND NORTHERN MINNESOTA EARLY TONIGHT...CONFINED LIKELY POPS TO OUR FAR NORTHERN ZONES WHERE IMPACT WILL BE FELT THE MOST. UPPER SYSTEM WILL BEGIN PULLING SURFACE LOW/COLD FRONT ACROSS THE CWA AFTER 06Z...AND TEMPERATURES WILL BEGIN TO FALL RAPIDLY AND WINDS WILL PICK UP IN OUR NORTHWESTERN AREAS WITH THE PASSAGE OF THE SYSTEM. OUT AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN MILD OVERNIGHT...HAVING A HARD TIME FALLING MUCH BELOW THE MID AND LOWER 20S. BY THURSDAY MORNING...FRONT WILL CONTINUE TO MARCH TO THE SOUTHEAST...AND HAVE HIGHEST POPS IN OUR SOUTHEAST AS SOUTHERN STREAM ENERGY WORKS INTO NORTHWESTERN IOWA AND INTERACTS WITH THE FRONT. WITH STRONG CAA INTO THE AREA ON THURSDAY...TEMPERATURES WILL CONTINUE TO PLUNGE ACROSS THE CWA THROUGH THE DAY. STRONG NORTHWESTERLY WINDS BEHIND THE FRONT WILL RESULT IN BLOWING SNOW...PRIMARILY IN OUR EAST WITH THE ANTICIPATION OF MAIN ACCUMULATING SNOW OVER THIS AREA...AND FRESH SNOW FROM MOST RECENT EVENT. LATER SHIFTS MAY HAVE TO ISSUE SOME SORT OF ADVISORY FOR LATER ON THURSDAY WITH STRONG WINDS/BLOWING SNOW/BITTER WIND CHILLS. BY THURSDAY AFTERNOON...TOTAL SNOWFALL ACCUMULATION ANTICIPATED TO BE AROUND AN INCH FROM THE I 29 CORRIDOR TO AROUND 2 INCHES OVER OUR NORTHEASTERN ZONES. WITH SKIES CLEARING OUT ON THURSDAY NIGHT AND WINDS DROPPING OFF AS SURFACE HIGH SLIDES OVER THE REGION...WILL SEE TEMPERATURES REALLY BOTTOM OUT...AROUND 15 BELOW OR COLDER IN OUR NORTHERN AREAS. WILL REMAIN COLD ON FRIDAY WITH ARCTIC HIGH PRESSURE PARKED OVERHEAD. EXPECT A BIG WARM UP ON SATURDAY AS HIGH PRESSURE PUSHES EAST AND A SOUTHERLY FLOW RETURNS TO THE REGION. WILL SEE TEMPERATURES RISING ON FRIDAY NIGHT AS SOUTHERLY WINDS PICK UP...IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT AS A SURFACE TROUGH BEGINS TO DEVELOP OVER THE WESTERN HIGH PLAINS. THIS SYSTEM MAY BRING SOME LIGHT SNOW/RAIN TO PORTIONS OF THE CWA BY SATURDAY AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && MJF
Hazardous weather outlook, Feb 13, 5:47 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0547 AM CST WED FEB 13 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0547 AM CST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... LIGHT SNOW WILL DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND INTO TONIGHT. SNOWFALL AMOUNTS WILL BE LIGHT...WITH UP TO AN INCH OF ACCUMULATION POSSIBLE FROM THE INTERSTATE 29 CORRIDOR EASTWARD BY EARLY ON THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON ON THURSDAY...BEFORE COMING TO AN END OVER NORTHWESTERN IOWA LATER IN THE AFTERNOON. IN ADDITION....INCREASINGLY STRONG NORTHWEST WINDS WILL CAUSE AREAS OF BLOWING SNOW...AND BITTERLY COLD WIND CHILL VALUES WILL DEVELOP AS TEMPERATURES DROP THROUGHOUT THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in South Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.